Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 182, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 25, 2014, 10:23 PM MDT for El Paso County, Colorado. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2014, 10:23 PM MDT (04:23 UTC)
- Expired
- Aug 25, 2014, 11:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 10:49 PM MDT | HAIL 1 | 1 W Calhan, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 4.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911
WUUS55 KPUB 260423
SVRPUB
COC041-260515-
/O.NEW.KPUB.SV.W.0182.140826T0423Z-140826T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1023 PM MDT MON AUG 25 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 1115 PM MDT
* AT 1023 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PEYTON...OR
22 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20
MPH.
HAZARD...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CALHAN AND PEYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3902 10413 3896 10454 3902 10458 3913 10445
3913 10422
TIME...MOT...LOC 0423Z 238DEG 17KT 3902 10449
HAIL...1.00IN
WIND...<50MPH
$$
LW5 follow-up statements
962
WWUS55 KPUB 260437
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1037 PM MDT MON AUG 25 2014
COC041-260515-
/O.CON.KPUB.SV.W.0182.000000T0000Z-140826T0515Z/
EL PASO CO-
1037 PM MDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 1035 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEYTON...OR
26 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL PRODUCING
FLOODING.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CALHAN AND PEYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3902 10413 3900 10439 3901 10449 3905 10451
3913 10445 3913 10422
TIME...MOT...LOC 0435Z 238DEG 17KT 3905 10442
HAIL...1.00IN
WIND...<50MPH
$$
LW655
WWUS55 KPUB 260446
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1046 PM MDT MON AUG 25 2014
COC041-260515-
/O.CON.KPUB.SV.W.0182.000000T0000Z-140826T0515Z/
EL PASO CO-
1046 PM MDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 1045 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALHAN...OR
29 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL PRODUCING
FLOODING.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CALHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3900 10435 3905 10438 3906 10447 3913 10444
3913 10422 3902 10413
TIME...MOT...LOC 0445Z 238DEG 17KT 3908 10436
HAIL...1.00IN
WIND...<50MPH
$$
LW660
WWUS55 KPUB 260505
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1105 PM MDT MON AUG 25 2014
COC041-260515-
/O.CON.KPUB.SV.W.0182.000000T0000Z-140826T0515Z/
EL PASO CO-
1105 PM MDT MON AUG 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 1103 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAMAH...OR 32
MILES WEST OF LIMON...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND TORRENTIAL RAIN CAUSING FLOODING.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CALHAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3900 10435 3905 10438 3906 10447 3913 10444
3913 10422 3902 10413
TIME...MOT...LOC 0503Z 248DEG 18KT 3910 10425
HAIL...1.00IN
WIND...<50MPH
$$
LW190 WWUS55 KPUB 260507 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1107 PM MDT MON AUG 25 2014 COC041-260515- /O.CON.KPUB.SV.W.0182.000000T0000Z-140826T0515Z/ EL PASO CO- 1107 PM MDT MON AUG 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR NORTHEASTERN EL PASO COUNTY... AT 1106 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAMAH...OR 31 MILES WEST OF LIMON...MOVING NORTHEAST AT 20 MPH. HAZARD...QUARTER SIZE HAIL AND TORRENTIAL RAINFALL CAUSING FLOODING. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN EL PASO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3904 10424 3913 10434 3913 10422 3906 10416 TIME...MOT...LOC 0506Z 238DEG 17KT 3911 10423 HAIL...1.00IN WIND...<50MPH $$ LW
948
WWUS55 KPUB 260517
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1117 PM MDT MON AUG 25 2014
COC041-260526-
/O.EXP.KPUB.SV.W.0182.000000T0000Z-140826T0515Z/
EL PASO CO-
1117 PM MDT MON AUG 25 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3904 10424 3913 10434 3913 10422 3906 10416
TIME...MOT...LOC 0515Z 238DEG 17KT 3911 10423
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 10:20 PM MDT, 3 minutes earlier.
Area forecast discussion, Aug 25, 10:20 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1020 PM MDT MON AUG 25 2014 .UPDATE... ISSUED AT 1015 PM MDT MON AUG 25 2014 UPDATED TO EXPIRE THE TSTORM WATCH. ANY ACTIVITY TONIGHT SHOULD STAY SUB SVR. ALSO ISSUED A FLASH FLOOD WATCH FOR TOMORROW. MODEL CONSENSUS AND CURRENT OBS INDICATE LOTS OF SUBTROPICAL MOISTURE HEADED OUR WAY. DEWPOINTS WILL REMAIN IN THE 50S AND 60S. PREC H20 IN THE 1-1.5 INCH RANGE. DEEP SRLY FLOW IN PLACE. LOOKS PRETTY CONDUCIVE TO LOCALIZED FLASH FLOODING. STORMS SHOULD SPREAD FROM THE SW MTS EARLY TO THE ERN MTS AND I-25 BY AFTERNOON...THEN ON TO THE PLAINS BY LATE AFTERNOON OR EVE. ROSE UPDATE ISSUED AT 753 PM MDT MON AUG 25 2014 UPDATED TO CLEAR PUEBLO CTY FROM THE WATCH...AND ADJUST POPS PER RADAR AND MODEL TRENDS. ROSE UPDATE ISSUED AT 424 PM MDT MON AUG 25 2014 UPDATED FOR INCLUSION OF SVR TSTORM WATCH FOR EL PASO CROWLEY AND KIOWA COUNTIES. ROSE && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 305 PM MDT MON AUG 25 2014 CURRENTLY...COLD FRONT HAS BECOME STATIONARY NEAR THE NM BORDER THIS AFTERNOON...AND WILL LIKELY DRIFT BACK NORTHWARD TOWARD THE ARKANSAS RIVER BY 00Z. CONVECTION OVER THE MOUNTAINS AND ALONG THE RATON MESA HAS BEEN RELATIVELY WEAK SO FAR AS STORMS HAVE YET TO TAP DEEPER INSTABILITY NEAR THE KS BORDER AND FARTHER NORTH NEAR THE PALMER DIVIDE. WITH COOL AIR SLIGHTLY DEEPER THAN EXPECTED...APPEARS HIGH TEMPS WILL END UP JUST SHY OF FORECAST READINGS. TONIGHT...MESOSCALE MODELS CONTINUE TO POINT TO AREAS ALONG AND NORTH OF THE PALMER DIVIDE HAVING THE BEST CHANCE FOR STRONG/SEVERE CONVECTION...THOUGH LATEST HRRR HINTS AT SOME SOME BRIEF STRONGER STORMS OVER THE FAR EASTERN PLAINS...AS FRONTAL BOUNDARY RETREATING NORTHWARD PROVIDES SOME ENHANCED CONVERGENCE. WEAK SHORT WAVE...OVER WRN CO CURRENTLY...WILL ALSO PROVIDE SOME UPWARD MOTION AS IT CROSSES THE AREA THIS EVENING. BY MIDNIGHT...SUSPECT CONVECTION WILL SHIFT NORTHEAST AND COALESCE INTO AN MCS OVER NWRN KS/SRN NEB...WITH FAIRLY LARGE COLD POOL GIVING SURFACE FRONT A RENEWED SHOVE SOUTHWARD THROUGH THE EASTERN PLAINS. WITH A GRADUAL INCREASE IN MID LEVEL MOISTURE THROUGH THE NIGHT AND BOUNDARY MOVING BACK SOUTHWARD...WILL ONLY GRADUALLY TAPER OFF POPS THROUGH THE EVENING...WITH AT LEAST SOME ISOLATED TSRA POSSIBLE PAST MIDNIGHT. TUESDAY.. UPPER LOW WILL CONTINUE TO SLOWLY PUSH EASTWARD THROUGH THE GREAT BASIN...WITH STRENGTHENING S-SW FLOW AHEAD OF THE SYSTEM PUSHING AN INCREASING AMOUNT OF TROPICAL MOISTURE NORTHWARD INTO COLORADO. SURFACE FRONT WILL LIKELY STAY SOUTH OF THE ARKANSAS RIVER THROUGH THE DAY...WITH E-SE FLOW PUSHING 55F-60F DEWPOINTS WESTWARD TOWARD THE I-25 CORRIDOR. WITH MOISTURE PLENTIFUL...EXPECT EARLY INITIATION OF CONVECTION WITH STORMS FIRING OVER THE MOUNTAINS BEFORE 18Z AND SPREADING QUICKLY TO LOWER ELEVATIONS BY 21Z. MAIN THREAT TOMORROW OVER ALL AREAS WILL BE HEAVY RAINFALL...THOUGH WITH CAPES OVER 1000 J/KG AND 0-6KM SHEAR OF 30-40 KTS...A SEVERE STORM OR TWO IS POSSIBLE ON THE PLAINS MAINLY ALONG AND NORTH OF THE ARKANSAS RIVER. ALL IN ALL...IT LOOKS LIKE A VERY WET DAY OVER MUCH OF SOUTHERN COLORADO...AND WITH CLOUDS AND PRECIP FAIRLY QUICK TO DEVELOP...MAX TEMPS SHOULD COOL AT LEAST A FEW DEGF VERSUS MON READINGS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 305 PM MDT MON AUG 25 2014 TUESDAY NIGHT THROUGH FRIDAY...LATEST RUNS OF THE NAM...GFS AND EC MODELS ARE IN FAIRLY GOOD AGREEMENT ON THE PROGRESSION OF THE UPPER TROUGH ACROSS THE REGION THROUGH THIS WEEK. TUE EVENING THE TROUGH WILL BE POISED OVER NV AND UT...CONTINUING TO DRAW A STRONG MOISTURE PLUME UP ACROSS THE 4 CORNERS AND INTO CO. THE TROUGH STEADILY MARCHES TO THE EAST ACROSS COLORADO THROUGH WED AND THU...WITH THE TROUGH AXIS FINALLY REACHING THE OK AND TX PANHANDLES BY FRI MORNING. A GOOD AMOUNT OF MOISTURE...COUPLED WITH AVAILABLE DYNAMICS AND A COLD FRONT WED EVE WILL PROVIDE FOR WIDESPREAD CONVECTION CHANCES THROUGH THE PERIOD...WITH PCPN FINALLY TAPERING OFF FRI MORNING. LOOK FOR SCATTERED POPS FOR MUCH OF THE AREA TUE EVE AND AGAIN WED EVE THROUGH THU...WITH PCPN LIKELY OVER THE MTS. TEMPS ARE EXPECTED TO REMAIN COOLER THROUGH FRI WITH MAX TEMPS IN THE UPPER 70S AND 80S FOR THE PLAINS...AND 60S AND 70S FOR THE HIGH VALLEYS. SATURDAY THROUGH MONDAY...AS THE TROUGH EXITS TO THE EAST...A RIDGE OF HIGH PRESSURE BUILDS OVER THE SW US. THIS WILL HELP A DRYING AND WARMING TREND TO TAKE HOLD OVER THE WEEKEND AND INTO THE FIRST PART OF THE NEXT WORK WEEK. PCPN CHANCES ARE FORECAST TO BE RESTRICTED TO JUST ISOLATED DIURNAL ACTIVITY OVER THE HIGHER TERRAIN...AND TEMPS WILL CLIMB BACK UP INTO THE 80S NEARING 90 F FOR THE PLAINS...AND INTO THE 80S FOR THE HIGH VALLEYS. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 305 PM MDT MON AUG 25 2014 TSRA DEVELOPING OVER THE MOUNTAINS WILL CONTINUE TO SPREAD TO LOWER ELEVATIONS THIS AFTERNOON...WITH STORMS NEAR KCOS AND KPUB IN THE 22Z-02Z PERIOD...AND AROUND KALS 22Z-01Z. WITH MORE MOISTURE AVAILABLE TODAY...EXPECT LOWER CLOUD BASES AND RESTRICTED VISIBILITY UNDER THE STRONGEST STORMS...AND LOCAL MVFR/BRIEF IFR CONDITIONS WILL BE POSSIBLE. STORMS WILL GRADUALLY SHIFT INTO NORTHEAST COLORADO THIS EVENING AND OVERNIGHT...WITH A COLD FRONT AND SHIFT TO NORTHEAST WINDS PUSHING SOUTHWARD ACROSS THE PLAINS AFTER 00Z. MAY SEE SOME IFR STRATUS ALONG THE PALMER DIVIDE BY 12Z TUE...BUT HAVEN'T INCLUDED LOWER CLOUDS IN KCOS TAF AS NORTH WIND MAY KEEP CLOUDS JUST NORTH OF THE AIRPORT. ON TUE...EXPECT WIDESPREAD TSRA ALL AREAS...WITH EARLY STORM INITIATION OVER THE MOUNTAINS BY 18Z. BY MID TO LATE AFTERNOON...MTS WILL BE OBSCURED AND MVFR CONDITIONS WITH THUNDERSTORMS WILL BE POSSIBLE AT ALL TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT FOR COZ066>068-072>089-093>099. && UPDATE...ROSE SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, Aug 25, 8:06 PM MDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 806 PM MDT MON AUG 25 2014 COZ058>089-093>099-270215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 806 PM MDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE OVER EASTERN EL PASO...CROWLEY AND KIOWA COUNTIES THROUGH 10 PM. THREATS FROM THESE STORMS INCLUDE HAIL TO ONE INCH AND WINDS TO 60 MPH. OTHER ISOLATED STORMS OVER SOUTHEAST COLORADO THROUGH TONIGHT WILL INCLUDE THE THREATS OF LIGHTNING...GUSTY WINDS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE MOUNTAINS TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL STORM SYSTEM APPROACHES AND THEN MOVES ACROSS THE STATE. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE SOUTHEAST COLORADO PLAINS. WITH ABUNDANT MONSOON MOISTURE OVER THE AREA...LOCALLY HEAVY RAIN WILL BE POSSIBLE AND COULD THREATEN AREA BURN SCARS. OTHER STORM THREATS INCLUDE LIGHTNING AND WIND GUSTS TO 40 MPH. SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL. TUESDAY NIGHT THROUGH THURSDAY...THERE WILL BE THE POTENTIAL FOR LIGHT SNOW ACCUMULATIONS ABOVE 12000 FEET. DRIER AIR IS EXPECTED TO MOVE INTO THE AREA FOR FRIDAY AND THE WEEKEND...BUT SOME ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE MOUNTAIN AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT...ESPECIALLY ACROSS THE EASTERN PLAINS NORTH OF THE ARKANSAS RIVER. 44/44
In the hours before
Special weather statement, Aug 25, 8:03 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 803 PM MDT MON AUG 25 2014 COZ084-085-260300- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 803 PM MDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 900 PM MDT... AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TRUCKTON...OR 32 MILES EAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALLY HEAVY RAIN CAUSING FLOODING IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... TRUCKTON...RUSH AND YODER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY AFTERNOON FOR CENTRAL COLORADO. LAT...LON 3873 10405 3862 10425 3867 10437 3904 10406 TIME...MOT...LOC 0202Z 221DEG 18KT 3868 10426 LW
Special weather statement, Aug 25, 8:39 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
839 PM MDT MON AUG 25 2014
COZ085-260330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
839 PM MDT MON AUG 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL
930 PM MDT...
AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRUCKTON...OR 39 MILES EAST OF COLORADO
SPRINGS...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAIN CAPABLE OF PRODUCING LOCAL FLOODING IS ALSO
POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
TRUCKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY AFTERNOON FOR CENTRAL COLORADO.
LAT...LON 3881 10406 3867 10405 3865 10405 3865 10414
3873 10420
TIME...MOT...LOC 0238Z 250DEG 9KT 3870 10410
LWSpecial weather statement, Aug 25, 9:18 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 918 PM MDT MON AUG 25 2014 COZ081-084-085-260415- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 918 PM MDT MON AUG 25 2014 ...SPECIAL WEATHER STATEMENT... AT 917 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...FALCON... PETERSON AFB...STRATMOOR...BLACK FOREST...GLENEAGLE...SECURITY... CIMARRON HILLS AND SECURITY-WIDEFIELD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY AFTERNOON FOR CENTRAL COLORADO. LAT...LON 3875 10474 3885 10493 3913 10479 3888 10437 TIME...MOT...LOC 0317Z 212DEG 18KT 3887 10479 LW
Special weather statement, Aug 25, 9:51 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 951 PM MDT MON AUG 25 2014 COZ084-085-260445- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 951 PM MDT MON AUG 25 2014 ...SPECIAL WEATHER STATEMENT... AT 949 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FALCON...OR 14 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 25 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAINFALL PRODUCING FLOODING IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN COLORADO SPRINGS...CALHAN...RAMAH...FALCON...BLACK FOREST...PEYTON AND CIMARRON HILLS. THE EASTERN HALF OF THE BLACK FOREST BURN SCAR IS ALSO IN THE IMPACTED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY AFTERNOON FOR CENTRAL COLORADO. LAT...LON 3885 10465 3904 10480 3913 10467 3913 10405 TIME...MOT...LOC 0349Z 225DEG 21KT 3897 10462 LW
Special weather statement, Aug 25, 10:07 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1007 PM MDT MON AUG 25 2014 COZ085-086-260500- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 1007 PM MDT MON AUG 25 2014 ...SPECIAL WEATHER STATEMENT... AT 1005 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF TRUCKTON...OR 31 MILES NORTHEAST OF PUEBLO...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALLY HEAVY RAIN PRODUCING FLOODING IS ALSO POSSIBLE. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3846 10426 3864 10425 3864 10406 3846 10406 TIME...MOT...LOC 0405Z 273DEG 14KT 3855 10416 LW
Special weather statement, Aug 25, 10:15 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1015 PM MDT MON AUG 25 2014 COZ084-260515- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 1015 PM MDT MON AUG 25 2014 ...SPECIAL WEATHER STATEMENT... AT 1014 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PEYTON...OR 19 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALLY HEAVY RAIN PRODUCING FLOODING IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... CALHAN AND PEYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3894 10459 3912 10461 3912 10425 3901 10428 TIME...MOT...LOC 0414Z 234DEG 14KT 3900 10453 LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:08 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 37 min |
| Aug 25, 6:23 PM MDT | Special Weather Statement | PUB | Pueblo | 52 min |
| Aug 25, 6:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Aug 25, 6:30 PM MDT | Special Weather Statement | PUB | Pueblo | 60 min |
| Aug 25, 6:51 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Aug 25, 6:58 PM MDT | Special Weather Statement | PUB | Bent | 32 min |
| Aug 25, 7:13 PM MDT | Special Weather Statement | PUB | Bent | 62 min |
| Aug 25, 7:55 PM MDT | Special Weather Statement | PUB | Crowley | 65 min |
| Aug 25, 8:03 PM MDT | Special Weather Statement | PUB | El Paso | 57 min |
| Aug 25, 8:39 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| Aug 25, 9:18 PM MDT | Special Weather Statement | PUB | El Paso | 57 min |
| Aug 25, 9:51 PM MDT | Special Weather Statement | PUB | El Paso | 54 min |
| Aug 25, 10:07 PM MDT | Special Weather Statement | PUB | Crowley | 53 min |
| Aug 25, 10:15 PM MDT | Special Weather Statement | PUB | El Paso | 60 min |
| Aug 25, 10:27 PM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 14 more | 29 hr |
| Aug 26, 12:24 PM MDT | Special Weather Statement | PUB | 36 min | |
| Aug 26, 12:40 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 36 min |
| Aug 26, 12:57 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Aug 26, 1:00 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Aug 26, 1:24 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Aug 26, 1:45 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Aug 26, 2:18 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Aug 26, 2:56 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Aug 26, 3:02 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Aug 26, 3:19 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Aug 26, 3:42 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Aug 26, 4:24 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero | 17 min |
| Aug 26, 4:53 PM MDT | Areal Flood Advisory | PUB | Prowers | 67 min |
| Aug 26, 5:31 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Aug 26, 5:52 PM MDT | Areal Flood Advisory | PUB | Bent, Kiowa, Prowers | 113 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.